Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 20, 2013, 3:22 PM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 21, 2013, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 3:22 PM CST (21:22 UTC)
- In effect from
- Feb 21, 2013, 11:00 AM CST
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS74 KMAF 202122 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 PM CST WED FEB 20 2013 ...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST THURSDAY FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU.... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST U.S. TONIGHT TO WESTERN OKLAHOMA BY THURSDAY AFTERNOON. IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE TONIGHT OVER THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. STRONG WINDS WILL CONTINUE DURING THE DAY THURSDAY IN THESE AREAS AS THE STORM SYSTEM PASSES BY TO THE NORTH. VERY WINDY CONDITIONS WILL ALSO DEVELOP LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS. NMZ028-TXZ057-080-211200- /O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/ /O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...MARFA 322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... ...WIND ADVISORY IS CANCELLED FOR TONIGHT... * EVENT...VERY WINDY CONDITIONS. * TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ081-202230- /O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 322 PM CST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL CRITERIA TONIGHT. WEST WINDS OF 15 TO 30 MPH ARE EXPECTED OVERNIGHT. $$ NMZ027-TXZ258-211200- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 222 PM MST WED FEB 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * EVENT...HIGH WINDS. * TIMING...THROUGH 5 PM MST THURSDAY. * WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 75 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ TXZ074-211200- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 322 PM CST WED FEB 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * EVENT...HIGH WINDS ABOVE 6000 FEET. * TIMING...THROUGH 6 PM CST THURSDAY. * WINDS... WEST TO SOUTHWEST 30 TO 40 MPH. GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-211200- /O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * EVENT...VERY WINDY CONDITIONS. * TIMING...11 AM CST TO 6 PM CST THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
280 WWUS74 KMAF 211123 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 523 AM CST THU FEB 21 2013 ...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST TODAY FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU.... .A STRONG UPPER LEVEL STORM SYSTEM CURRENTLY OVER THE REGION IS CAUSING GUSTY WINDS ACROSS THE AREA AS HIGH MID LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHWEST WINDS ARE STRONG OVER THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. VERY WINDY CONDITIONS WILL ALSO DEVELOP LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS. NMZ027-TXZ074-258-212200- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 523 AM CST THU FEB 21 2013 /423 AM MST THU FEB 21 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THROUGH 5 PM MST TODAY. * WINDS...WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080- 212200- /O.CON.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 523 AM CST THU FEB 21 2013 /423 AM MST THU FEB 21 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
177 WWUS74 KMAF 212041 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CST THU FEB 21 2013 ...HIGH WIND WARNING IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST TODAY FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU.... .A STRONG UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS IS CAUSING GUSTY WINDS ACROSS THE AREA AS HIGH MID LEVEL WINDS MIX DOWN TO THE SURFACE. WEST WINDS ARE STRONG OVER THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. VERY WINDY CONDITIONS WILL ALSO CONTINUE LATE THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS. NMZ027-TXZ074-258-220000- /O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 241 PM CST THU FEB 21 2013 /141 PM MST THU FEB 21 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THROUGH 5 PM MST TODAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080- 220000- /O.CON.KMAF.WI.Y.0006.000000T0000Z-130222T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 241 PM CST THU FEB 21 2013 /141 PM MST THU FEB 21 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...UNTIL 6 PM CST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:36 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 20, 2:36 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CST WED FEB 20 2013
.DISCUSSION...
POTENT UPPER LEVEL LOW OVER SOUTHWEST ARIZONA WILL GET BUMPED EAST
TOWARD EASTERN NEW MEXICO BY THURSDAY MORNING AS THE NEXT MAJOR
PACIFIC SHORTWAVE MOVES ONSHORE. THE DRYLINE AND THEN THE COLD FRONT
WILL SHARPEN AND BEGIN TO MOVE EAST THIS EVENING AS THE UPPER LOW
CONTINUES TO MOVE TOWARD THE FORECAST AREA OVERNIGHT. EAST OF THE
DRYLINE/COLD FRONT ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MAINLY THE PERMIAN BASIN AFTER DARK AS LARGE SCALE
LIFT ASSOCIATED WITH THE STRONG UPPER LEVEL JET INCREASES
SIGNIFICANTLY. A FEW STORMS COULD BE STRONG TO POSSIBLY SEVERE ACROSS
THE NORTHERN AND EASTERN PERMIAN BASIN GIVEN THE MAGNITUDE OF THE
FORCING AND IMPRESSIVE SHEAR. IT WILL BECOME BREEZY TO WINDY
BEHIND THE PACIFIC FRONT TONIGHT WITH HIGH WINDS EXPECTED IN THE
GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET AS THE
WIND FIELDS INCREASE THROUGH THE COLUMN WITH A SHARP SURFACE
PRESSURE GRADIENT DEVELOPING. THE UPPER LOW WILL PASS NORTH OF THE
REGION ACROSS THE PANHANDLES THURSDAY WITH A DECENT PRESSURE
GRADIENT IN PLACE. WILL CONTINUE THE HIGH WIND WARNING
FOR THE MOUNTAINS AND WILL ISSUE A WIND ADVISORY FOR MUCH OF
THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS AND INCLUDING
THE MARFA PLATEAU AND VAN HORN HIGHWAY 54 CORRIDOR. LEANED MORE
TOWARD THE WARMER AND DRIER NAM WITH STRONG DOWNSLOPE FLOW AND
ABUNDANT SUNSHINE EXPECTED.
THE NEXT COUPLE OF UPPER LEVEL TROUGHS WILL APPROACH THE FORECAST
AREA FROM THE WEST FRIDAY THROUGH NEXT MONDAY. THESE TROUGHS
WILL FORCE ANOTHER SURFACE LEE TROUGH TO DEVELOP. THESE TROUGHS WILL
HELP KEEP TEMPERATURES TO REMAIN MAINLY ABOVE NORMAL THROUGH THE
WEEKEND AND EARLY NEXT WEEK DUE TO DOWNSLOPE FLOW AND DECENT
SUNSHINE. WINDY CONDITIONS WILL CONTINUE IN THE MOUNTAINS AND HIGH
WINDS ARE POSSIBLE SOME PERIODS IN THE GUADALUPE MOUNTAINS
ESPECIALLY WITH THE MUCH STRONGER PROGGED SECOND UPPER LEVEL
SYSTEM. LATER SHIFTS WILL NEED TO MONITOR. A THIRD UPPER LEVEL
SYSTEM IS FORECAST TO APPROACH NEXT TUESDAY AND WEDNESDAY WITH
MORE WIND POSSIBLE.
&&
.FIRE WEATHER...
S SKIES CLEAR FROM WEST TO EAST RH VALUES WILL CONTINUE TO FALL
THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. MINIMUM RH
VALUES OF 15 PERCENT OR LESS ARE EXPECTED THIS EVENING ACROSS PARTS
OF THE WEST. THIS WILL COMBINE WITH 20FT WINDS OF 20 MPH AND HIGH
FIRE DANGER. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7PM CST
FOR THE DAVIS MOUNTAINS... THE UPPER TRANS PECOS... AND MARFA
PLATEAU. A PACIFIC FRONT WILL SWEEP THROUGH OVERNIGHT BRINGING
GUSTY AND DRY CONDITIONS TO THE AREA. A FIRE WX WATCH IS IN EFFECT
THURSDAY FOR SOUTHEAST NEW MEXICO... THE TRANS PECOS... AND MUCH OF
THE PERMIAN BASIN. NEAR CRITICAL FIRE WX CONDITIONS MAY CONTINUE
INTO FRIDAY ALONG AND WEST OF THE PECOS RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 40 65 28 61 / 30 0 0 0
BIG SPRING TX 41 65 29 62 / 60 0 0 0
CARLSBAD NM 37 65 29 64 / 0 0 0 0
DRYDEN TX 45 69 37 73 / 20 0 0 0
FORT STOCKTON TX 41 63 36 69 / 0 0 0 0
GUADALUPE PASS TX 28 50 30 55 / 0 0 0 0
HOBBS NM 39 61 28 55 / 20 0 0 0
MARFA TX 27 56 20 59 / 0 0 0 0
MIDLAND INTL AIRPORT TX 40 66 28 61 / 30 0 0 0
ODESSA TX 37 63 27 61 / 30 0 0 0
WINK TX 38 66 30 66 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 10 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...PECOS...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
WIND ADVISORY FROM 11 AM TO 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
72/12Hazardous weather outlook, Feb 20, 2:05 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CST WED FEB 20 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CST WED FEB 20 2013 /105 PM MST WED FEB 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE PERMIAN BASIN. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND... ESPECIALLY OVER THE NORTHEAST PERMIAN BASIN. HIGH WINDS CAN ALSO BE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... A HIGH WIND WARNING IS IN EFFECT. DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING FROM ORLA TO THE BIG BEND... A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THURSDAY WITH A HIGH WIND WARNING IN EFFECT. WINDY CONDITIONS CAN ALSO BE EXPECTED ACROSS MOST OF THE PLAINS THURSDAY WITH A WIND ADVISORY IN EFFECT. MORE CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE PERMIAN BASIN... THE TRANS PECOS... AND THE SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT GENERALLY EAST OF A LAMESA TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:38 PM CST | Wind Advisory | MAF | 21 hr | |
| Feb 20, 5:48 AM CST | High Wind Warning | MAF | 30 days |
Nearby
Wind Advisories in Texas, 2013Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.